Alert archive / New Mexico / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 329, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 26, 2021, 2:52 PM MDT for Roosevelt County, New Mexico. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 2:52 PM MDT (20:52 UTC)
- Expired
- Jul 26, 2021, 3:04 PM MDT
- In force
- 12 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 83 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 1701 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
589
WUUS55 KABQ 262052
SVRABQ
NMC041-262115-
/O.NEW.KABQ.SV.W.0329.210726T2052Z-210726T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
252 PM MDT Mon Jul 26 2021
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
East central Roosevelt County in east central New Mexico...
* Until 315 PM MDT.
* At 251 PM MDT, a severe thunderstorm was located near Arch, or 18
miles southeast of Portales, moving northeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Causey and Arch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3396 10315 3405 10320 3422 10305 3403 10304
3388 10305
TIME...MOT...LOC 2051Z 227DEG 5KT 3405 10306
HAIL...1.00IN
WIND...60MPH
$$
441 follow-up statement
247
WWUS55 KABQ 262104 RRA
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
304 PM MDT Mon Jul 26 2021
NMC041-262114-
/O.CAN.KABQ.SV.W.0329.000000T0000Z-210726T2115Z/
Roosevelt-
304 PM MDT Mon Jul 26 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROOSEVELT COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled. However small hail,
gusty winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3396 10315 3405 10320 3422 10305 3403 10304
3388 10305
TIME...MOT...LOC 2100Z 227DEG 5KT 3406 10304
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 11:42 AM MDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 26, 11:42 AM MDT, 3 hours 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1142 AM MDT Mon Jul 26 2021 .AVIATION... 18Z TAF CYCLE Another active monsoon day with storm coverage again favoring areas along and west of the central mountain chain with isolated activity across the east. Steering flow will generally move storms in a north to northeast direction, but slow and erratic motions are possible. Heavy rain, frequent lightning, and strong downburst winds will be possible with the stronger thunderstorms. Impacts are possible at all TAF sites, but highest confidence is in TAF sites across central and western NM, including KLVS. Storm coverage will diminish through tonight. Mostly VFR conditions except brief MVFR in thunderstorms. Occasional mountain obscurations as well. && .PREV DISCUSSION...157 AM MDT Mon Jul 26 2021... .SYNOPSIS... This week will be active with daily rounds of storms, favoring the central mountain chain west to the Arizona border. Locally heavy rainfall will accompany some storms with the potential for flash flooding. Expect a downtick in storm coverage across most of the area Friday into Saturday while temperatures warm to within a few degrees of normal. Chances for storms will trend back up Sunday into Monday, mainly across central and western New Mexico, as a Monsoon moisture plume develops over the area. && .DISCUSSION... SHORT TERM...(TODAY THROUGH TUESDAY)... The H5 high that was centered over the TX Panhandle yesterday will broaden and strengthen over northern CO/southern WY today. Flow aloft changes subtly to more southeasterly over the area, and drier air rounding the high will allow for a slight reduction in PWATs. However, there will still be plenty of moisture for the atmosphere to work with as PWATs still remain above an inch across much of central and western NM. Another active monsoon day (one that is very similar to yesterday) is ahead with scattered to numerous thunderstorms favoring areas along and west of the central mountain chain. Steering flow looks to be slower and messier today, but these storms will generally have a northerly component to their movement with steering flow at less than 10 knots. Did opt to issue a Flash Flood Watch for the South Central Mountains zone today. This area received up to 3 inches of rainfall yesterday with reports of flash flooding received near Nogal. With the same general setup and the potential for an additional 1-2" of rain today, this is the area of greatest concern for flash flooding potential. However, any thunderstorm will be capable of locally heavy rainfall and flash flooding. The H5 high shifts eastward on Tuesday with its center over Nebraska. PWATs continue their downward trend, but will still remain high at around an inch. A very similar setup is once again expected with flow aloft developing storms first across the higher terrain then moving them in a northerly direction. Central and western NM will once LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)... The upper high will be centered over the central US plains by Wednesday, with deep easterly flow across our area and an easterly wave on approach from over south TX. The upper high is forecast to sink south toward the ArkLaTex through Saturday as the easterly wave moves across northern Mexico, then moves north around the upper high circulation over AZ. This scenario will favor central and western NM for precip Wed/Thu, with a gradual downtrend thereafter across central NM as drier air is steered over at least the eastern half of the state. Both the 00Z ECMWF and GFS show the KABQ PWAT dipping below an inch by Friday night into Saturday. Thunderstorm chances will dip during the Fri/Sat period as temperatures warm to within a few degrees of normal. Although the the latest medium range models are at odds with the exact placement and strength of the upper high late in the weekend and early next week, they agree on a jump in PWATs back to above normal as southerly flow develops in the mid levels of the atmosphere and a Monsoon moisture plume develops. 15/11 && .FIRE WEATHER... There are no critical fire weather concerns over the next week as daily rounds of thunderstorms and good chances for wetting precipitation continue. With the upper-level high to the northeast, storm coverage will generally favor central and western NM this week with isolated coverage across the east. Heavy rainfall and localized areas of flash flooding will remain a daily concern, especially on or near recent burn scars. The possibility for heavy rainfall potentially increases Wednesday and Thursday across southern and western NM as an easterly wave moves westward through the area. Storm motions will generally have a northerly component this week, but may be slow and erratic at times. 15 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for the following zones... NMZ226. &&
Hazardous weather outlook, Jul 26, 3:47 AM MDT, 11 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 347 AM MDT Mon Jul 26 2021 NMZ201>241-271100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 347 AM MDT Mon Jul 26 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Heavy rainfall is possible across central and western portions of the area this afternoon and evening, but especially in the South Central Mountains where localized areas of flash flooding may occur. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Heavy rainfall is possible during the afternoon and evening hours each day, mainly in the mountains and surrounding higher terrain, where localized areas of flash flooding may occur. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 11
In the hours before
Local storm report, Jul 26, 1:17 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
117 PM MDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM HAIL 2 NE UTE PARK 36.58N 105.07W
07/26/2021 E0.88 INCH COLFAX NM TRAINED SPOTTER
HAIL COVERING THE GROUND
&&
EVENT NUMBER ABQ202102477
CHJSpecial weather statement, Jul 26, 1:41 PM MDT, 1 hour 11 minutes before
Special Weather Statement National Weather Service Albuquerque NM 141 PM MDT Mon Jul 26 2021 NMZ238-239-262030- Eastern Lincoln County-Chaves County Plains- 141 PM MDT Mon Jul 26 2021 ...SPECIAL WEATHER STATEMENT... At 141 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Arabela, or 31 miles west of Roswell, moving northeast at 25 mph. Half inch hail will be possible with this storm. Heavy rain will also be possible with this storm. This storm will remain over mainly rural areas of east central Lincoln and north central Chaves Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3332 10492 3350 10521 3382 10498 3370 10460 TIME...MOT...LOC 1941Z 211DEG 21KT 3353 10503 31
Special weather statement, Jul 26, 2:13 PM MDT, 39 minutes before
Special Weather Statement National Weather Service Albuquerque NM 213 PM MDT Mon Jul 26 2021 NMZ236-262045- Roosevelt County- 213 PM MDT Mon Jul 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROOSEVELT COUNTY UNTIL 245 PM MDT... At 213 PM MDT, Doppler radar was tracking a strong thunderstorm near Crossroads, or 22 miles north of Tatum, moving north at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Milnesand. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3357 10314 3357 10339 3380 10337 3373 10305 TIME...MOT...LOC 2013Z 194DEG 12KT 3357 10328 44
Local storm report, Jul 26, 2:29 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
229 PM MDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM FLASH FLOOD RATON 36.89N 104.44W
07/26/2021 COLFAX NM EMERGENCY MNGR
&&
EVENT NUMBER ABQ202102478
SMSLocal storm report, Jul 26, 2:31 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
231 PM MDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM FLASH FLOOD UTE PARK 36.56N 105.10W
07/26/2021 COLFAX NM EMERGENCY MNGR
&&
CORRECTED LOCATION
EVENT NUMBER ABQ202102478
SMSThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:17 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 3 hr |
| Jul 25, 6:37 PM MDT | Flash Flood Warning | ABQ | Sandoval | 3 hr |
| Jul 25, 6:40 PM MDT | Special Weather Statement | ABQ | McKinley | 20 min |
| Jul 25, 6:43 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 3 hr |
| Jul 26, 1:59 AM MDT | Flash Flood Watch | ABQ | Lincoln | 17 hr |
| Jul 26, 10:58 AM MDT | Areal Flood Advisory | ABQ | Lincoln | 3 hr |
| Jul 26, 12:49 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 3 hr |
| Jul 26, 1:04 PM MDT | Areal Flood Advisory | ABQ | Chaves, Lincoln | 3 hr |
| Jul 26, 1:16 PM MDT | Flash Flood Warning | ABQ | Colfax | 3 hr |
| Jul 26, 1:23 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 3 hr |
| Jul 26, 1:35 PM MDT | Areal Flood Advisory | ABQ | Mora, Taos | 3 hr |
| Jul 26, 1:41 PM MDT | Special Weather Statement | ABQ | Chaves | 49 min |
| Jul 26, 1:45 PM MDT | Areal Flood Advisory | ABQ | Torrance | 3 hr |
| Jul 26, 1:57 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 33 min |
| Jul 26, 2:07 PM MDT | Flash Flood Warning | ABQ | Santa Fe | 4 hr |
| Jul 26, 2:20 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 3 hr |
| Jul 26, 2:49 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 15 min |
| Jul 26, 3:01 PM MDT | Areal Flood Advisory | ABQ | Roosevelt | 3 hr |
| Jul 26, 3:19 PM MDT | Special Weather Statement | ABQ | Chaves | 41 min |
| Jul 26, 3:31 PM MDT | Areal Flood Advisory | ABQ | McKinley, Sandoval | 3 hr |
| Jul 26, 3:35 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 25 min |
| Jul 26, 3:52 PM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 3 hr |
| Jul 26, 4:05 PM MDT | Special Weather Statement | ABQ | Chaves | 25 min |
| Jul 26, 4:15 PM MDT | Special Weather Statement | ABQ | Curry | 30 min |
| Jul 26, 4:26 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 3 hr |
| Jul 26, 4:46 PM MDT | Special Weather Statement | ABQ | Quay | 29 min |
| Jul 26, 4:50 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 25 min |
| Jul 26, 5:21 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 24 min |
| Jul 26, 5:31 PM MDT | Areal Flood Advisory | ABQ | Quay | 3 hr |
| Jul 26, 5:39 PM MDT | Special Weather Statement | ABQ | 36 min | |
| Jul 26, 5:44 PM MDT | Areal Flood Advisory | ABQ | Quay | 2 hr |
| Jul 26, 5:49 PM MDT | Special Weather Statement | ABQ | Union | 26 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.